The first thing you should know is that it is common to plateau on weight loss medication, and is no fault of your own. It doesn’t mean you are doing anything wrong.
Why do you plateau on weight loss medication?
When you start losing weight, a defense system ramps up and tries to push you back. Visualize stretching a rubber band. The resistance builds, and when you let go, it snaps back up.
It’s a metabolic process that kicks in as early as 8-10 weeks in weight loss. Ghrelin, a hormone that makes you feel hungry, increases as your body weight decreases. In addition, the hormones that make you feel full also decrease. This combination of being more hungry and less full is challenging to work through on your own.
What can you do about it?
To help fight this, you may need to adjust your medication.
We recommend giving us a call. We can help you determine what’s happening and what changes you must make.